MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R; KNEE TIBIAL INSERT
Model Number 02.12.0517FR
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 april 2022: lot 186084: (b)(4) items manufactured and released on 16-oct-2018.Expiration date: 2023-09-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Additional devices involved.Batch reviews performed on 20 april 2022: gmk-sphere 02.12.0005r femoral component sphere cemented size 5 r (k121416) lot 180368: (b)(4) items manufactured and released on 08-may-2018.Expiration date: 2023-04-24.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event.Gmk-sphere 02.07.1205r tibial tray fixed cemented size 5 r (k090988) lot 176249: (b)(4) items manufactured and released on 29-nov-2017.Expiration date: 2022-11-15.No anomalies found related to the problem.To date, all items of the same lot have been sold with another similar reported event.
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2018.On (b)(6) 2021, the patient came in reporting instability due to laxity and the cause of the laxity was unknown.The surgeon revised the gmk-sphere tibial insert - flex s5r - 14 mm with a gmk-sphere tibial insert - flex s5r - 17 mm and the surgery was completed successfully.On (b)(6) 2021, the patient came in due to signs of an infection and the pathogen was unknown.The surgeon performed a washout and revised the poly and the surgery was completed successfully.Presently, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon removed all components and implanted an antibiotic spacer.The surgery was completed successfully.
 
Event or Problem Description
On (b)(6) 2022, the surgeon removed the femur and insert that was implanted to act as a spacer (on (b)(6) 2022) and implanted a new femur and insert with antibiotic cement.The surgery was completed successfully.This spacer removal was reported in a new medacta complaint.Reported to fda as mdr 3005180920-2022-00525 for error.
 
Additional Manufacturer Narrative

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/17 MM R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14157895
Report Number3005180920-2022-00267
Device Sequence Number5932126
Product Code JWH
UDI-Device Identifier07630030826863
UDI-Public07630030826863
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2023
Device Model Number02.12.0517FR
Device Catalogue Number02.12.0517FR
Device Lot Number186084
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale